Hail, Grayson
- When
- June 21, 2:10 PM CST
- Where
- Grayson County, Sadler
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.683, -96.850
June 21 Episode NarrativeA stalled boundary helped to initiate scattered thunderstorms across North Texas, generally south and east of a Gainesville, Weatherford, Comanche line. Some of the storms were severe, bringing large hail and strong winds.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
June 21 Episode NarrativeA stalled boundary helped to initiate scattered thunderstorms across North Texas, generally south and east of a Gainesville, Weatherford, Comanche line. Some of the storms were severe, bringing large hail and strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 21, 1:30 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 230 PM CDT THU JUN 21 2001 AVIATION DISCUSSION... SCATTERED THUNDERSTORMS DEVELOPED THIS AFTERNOON ALONG TWO BOUNDARIES. ONE BOUNDARY IS AN OUTFLOW BOUNDARY THAT EXTENDED FROM DENTON...TO MINERAL WELLS...TO JUST NORTH OF BROWNWOOD...AND THE OTHER BOUNDARY IS A COLD FRONT THAT EXTENDED FROM EAST CENTRAL OKLAHOMA....TO SOUTH OF WICHITA FALLS. SOME OF THE SHOWERS AND THUNDERSTORMS STORMS WILL MOVE INTO THE METROPLEX AIRPORTS BETWEEN 3 AND 6 PM. BRIEF HEAVY RAIN...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. UPDATED THE TAFS EARLIER TO INCLUDE MENTION OF TEMPO TSRA BETWEEN 21 AND 23Z. 58 .FWD...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-212100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1158 AM CDT THU JUN 21 2001 SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. CLOUD TO GROUND LIGHTNING WILL BE THE HAZARDOUS WEATHER THREAT.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-212100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 150 PM CDT THU JUN 21 2001 SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT ALONG TWO BOUNDARIES. ONE BOUNDARY IS AN OUTFLOW BOUNDARY THAT EXTENDED FROM DENTON...TO MINERAL WELLS...TO JUST NORTH OF BROWNWOOD EARLY THIS AFTERNOON. THE OTHER BOUNDARY IS A COLD FRONT THAT EXTENDED FROM EAST CENTRAL OKLAHOMA....TO SOUTH OF WICHITA FALLS. THE FRONT WILL MOVE SOUTHEAST THROUGH THE REGION THIS AFTERNOON AND TONIGHT. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH WILL BE THE HAZARDOUS WEATHER THREAT.
The Dallas/Ft Worth radar (KFWS), 130 km away, was scanning. The volume nearest the first event began at 20:09 UTC.
8 hail, 3 thunderstorm wind, 1 lightning. Local standard time, as filed.
Numerous trees and power lines were blown down across town. Many homes were without power for 24 hours.
A large tree limb was blown down onto a road at Annetta.
Occurred in the north part of town.
Houses burned to the ground after being struck by lightning. The houses were located between Canton and Phalba, on Highway 198.
Large trees were blown down by high thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252588, 5252589, 5252540, 5252542, 5252541, 5252543, 5252587, 5252544, 5252590, 5252546, 5252545, 5252591.